MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL
Model Number M00554520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a rigiflex ii dilatation balloon was used in the esophagus during an esophageal dilatation procedure to treat achalasia performed on (b)(6) 2026.During the procedure, following dilatation, the physician advanced the scope into the esophagus and observed an esophageal perforation of about 2 to 3 cm in size.Multiple mantis clips were placed, successfully closing the perforation, and a fully covered stent was deployed.The physician stated that the perforation was not related to a device problem.The procedure was completed using the original rigiflex ii dilatation balloon.The patient condition following the procedure was unknown.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e2114 captures the reportable event of perforation.
 
Event or Problem Description
It was reported to boston scientific corporation that a rigiflex ii dilatation balloon was used in the esophagus during an esophageal dilatation procedure to treat achalasia performed on (b)(6) 2026.During the procedure, following dilatation, the physician advanced the scope into the esophagus and observed an esophageal perforation.Multiple mantis clips were placed, successfully closing the perforation, and a fully covered stent was deployed.The physician stated that the perforation was not related to a device problem.The procedure was completed using the original rigiflex ii dilatation balloon.The patient condition following the procedure was unknown.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e2114 captures the reportable event of perforation.Imdrf impact code f2301 captures the reportable event of additional device required (mantis clips, stent) to close and cover the perforation.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Block h11: investigation results: the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.With all the available information, boston scientific concludes that the reported event of perforation could not be confirmed.The device was not returned for analysis because it was disposed.Without analysis of the actual device, there is a lack of objective evidence, or descriptive conditions of the event required to determine a probable root cause of the event.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of perforation, additional device required and unexpected device intervention were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
RIGIFLEX II
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CREGANNA MEDICAL S R L
metro free trade zone
building 3 c
heredia 40101
CS   40101
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24618262
Report Number3005099803-2026-00970
Device Sequence Number9585742
Product Code PID
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberM00554520
Device Catalogue NumberM00554520
Device Lot NumberC346622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date06/18/2026
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown